MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305109
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: it is reported needle became loose form hub.Event details: material # 305109 lot # 4332075 we had a serious lab incident where the metal portion of a needle became loose at the base (see picture below) causing potential exposure to hazardous material for an employee.Fortunately, none of our employees were harmed but this caused testing delays, and we were required to report the incident per federal regulations.We still have five cases of this lot unused and was wondering if there are any known issues for this lot or a recall situation? we would at least like to report it to the manufacturer just in case.Occurrence: 1 patient impacted? no patient impact (desc.): no date of event: (b)(6) 2025.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up.It was reported that the metal portion of a needle became loose at its base.As a physical sample was not returned, a comprehensive evaluation could not be conducted.To support the investigation, one photograph was provided and reviewed by the quality team.The image depicts a syringe with a needle assembly lacking a plastic shield.No visible defects or abnormalities were observed.A device history record (dhr) review was completed for material number 305109, lot 4332075.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the provided photograph, the reported symptom could not be confirmed.In the absence of a physical sample, a probable root cause could not be determined.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that the metal portion of a needle became loose at its base.To support the investigation, eight samples in sealed blister packaging and one photograph were provided and reviewed by the quality team.A visual inspection was conducted, and no defects or imperfections were observed.Each sample underwent needle pull force testing, with all results falling within the specified acceptance criteria.The image depicts a syringe with a needle assembly lacking a plastic shield.No visible defects or abnormalities were observed.A device history record (dhr) review was completed for material number 305109, lot 4332075.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the reported symptom could not be confirmed.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22575423
Report Number1911916-2025-00536
Device Sequence Number13126014
Product Code FMI
UDI-Device Identifier00382903051090
UDI-Public(01)00382903051090(17)300131(10)4332075
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number4332075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/08/2025
08/19/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/08/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown